Missouri, 2011Damaging Winds in Missouri, August 7, 2011
August 7, 2011 · NWS LSX · 5 events in 4 counties and zones
Storms developed along an old outflow boundary. There were several reports of damaging winds over central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed along an old outflow boundary. There were several reports of damaging winds over central Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 7, 3:14 PM CST, 31 minutes earlier.
Area forecast discussion, Aug 7, 3:14 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT SUN AUG 7 2011
.DISCUSSION...
/410 PM CDT SUN AUG 7 2011/
HEIGHTS ALOFT WILL BEGIN FALLING TONIGHT AS SEVERAL SHORT WAVES IN A
SERIES MOVE INTO THE MS VALLEY...THE FIRST ONE THIS EVENING AND THEN
ANOTHER LATE TONIGHT. A THIRD SHORT WAVE ASSOCIATED WITH A DEEPENING
UPPER TROF IS FORECAST TO MOVE THROUGH THE MS VALLEY REGION ON
MONDAY NIGHT AS IT EVENTUALLY HELPS CARVE OUT THE LONG WAVE TROF
OVER THE ERN U.S. DURING THE FIRST HALF OF THIS WEEK.
THE FIRST IN THIS SERIES IS ACTUALLY AN MCV AND IS HELPING DRIVE AN
MCS IN WEST CENTRAL MO. THE MODELS DONT HAVE A GOOD HANDLE ON
THIS HOWEVER RECENT SATELLITE AND RADAR TRENDS SHOW IT HAS TAKEN A
SEWD TURN TOWARDS AN AXIS OF HIGH CAPE AIR LOCATED IN SW AND SOUTH
CENTRAL MO. THESE TRENDS AND THE WNW DEEP LAYER VECTORS SUGGEST IT
WILL IMPACT PORTIONS OF OUR WRN CWA IN CENTRAL MO DURING THE
REMAINDER OF THE AFTERNOON/EARLY EVENING. THERE HAS BEEN A HISTORY
OF DAMAGING WINDS WITH THIS COMPLEX AND SPC HAS RECENTLY ISSUED A
SEVERE THUNDERSTORM WATCH IN THE SAID AREA.
IN THE WAKE OF THIS COMPLEX...STILL ANTICIPATING THE DEVELOPMENT OF
AN MCS LATER THIS EVENING IN SRN NEBRASKA IN RESPONSE TO THE SECOND
SHORT WAVE NOW MOVING OUT OF THE ROCKIES AND A 30-40 KT SWLY LLJ.
THIS LLJ VEERS TO MORE WESTERLY OVERNIGHT AND THIS PATTERN ALONG
WITH BOTH ESE ORIENTED DEEP LAYER SHEAR VECTORS AND CORFIDI VECTORS
WOULD BRING THE MCS INTO CENTRAL MO DURING THE OVERNIGHT HOURS. THE
MCS WILL BE ONGOING AT DAYBREAK...AND ANTICIPATING IT MOVES THROUGH
CENTRAL MO LATE TONIGHT...IT SHOULD BE ON A PATH TO MOVE THROUGH
THE ST LOUIS AREA ON MONDAY. THERE IS A DECENT AMOUNT OF
UNCERTAINTY HOWEVER IN THE EXACT TRACK AND HENCE HAVE HIGH CHANCE
POPS EVERYWHERE ACCOUNTING FOR THIS ONGOING MCS...RESIDUAL
BOUNDARIES THROUGH THE DAY AND THE ENCROACHING COLD FRONT.
THE THIRD UPSTREAM SHORT WAVE ALLUDED TO EARLIER WILL THEN HELP
DRIVE THE FRONT THROUGH THE AREA MONDAY NIGHT WITH THE GREATEST
THREAT OF STORMS ACROSS THE SRN HALF OF MO AND IL. COOLER AND MUCH
DRIER AIR WILL BEGIN FILTERING INTO THE CWA IN THE WAKE OF THE FRONT
ON TUESDAY AS HIGH PRESSURE SLOWLY BUILDS INTO THE AREA.
TEMPERATURES WILL ACTUALLY BE BELOW AVERAGE WEDENSDAY AND BEYOND...
AND WEDNESDAY LOOKS LIKE A GREAT DAY. BY LATE WEDNESDAY...THE
SURFACE HIGH BEGINS TO RETREAT AND WE GET BACK INTO A WNW FLOW MCS
TRACK THROUGH FRIDAY. ANOTHER COLD FRONT LOOKS ON TRACK TO MOVE
THROUGH BY EARLY SATURDAY USHERING ANOTHER NICE SHOT OF COOLER AIR
INTO THE AREA.
GLASS
&&
.AVIATION...
/1236 PM CDT SUN AUG 7 2011/
PRIMARY CONCERN FOR AVIATION INTERESTS THIS AFTERNOON AND EVENING
IS THUNDERSTORM ACTIVITY. SOME LEFT OVER STORMS FROM THIS
MORNING'S CLUSTER REMAIN OVER SOUTHWEST ILLINOIS. THESE STORMS
SHOULD CONTINUE MOVING EAST-SOUTHEAST THROUGH THE EARLY AFTERNOON.
OF POTENTIALLY GREATER CONCERN IS THE THUNDERSTORM COMPLEX OVER
NORTHEAST KANSAS/NORTHWEST MISSOURI. CURRENT THINKING IS THAT THIS
COMPLEX WILL CONTINUE MOVING EAST-SOUTHEAST THIS
AFTERNOON...MOVING INTO CENTRAL MISSOURI SOMETIME AROUND 22Z. AM
UNSURE HOW MUCH FURTHER EAST IT WILL GET DURING THE EVENING
HOURS...BUT THE ST LOUIS METRO AREA IS NOT OUT OF THE REALM OF
POSSIBILITIES. STORMS MAY SPARE PARTS OF SOUTHWEST AND WEST
CENTRAL ILLINOIS THOUGH.
AFTER THE STORMS CLEAR THE AREA THIS EVENING EXPECT WIDESPREAD
MARGINAL AND PATCHY IFR VSBYS IN FOG TO DEVELOP AND PERSIST
THROUGH SUNRISE. A COLD FRONT WILL DIP INTO THE AREA ON MONDAY
BRINGING MORE THUNDERSTORMS WITH IT.
SPECIFICS FOR KSTL...
PRIMARY CONCERN FOR THIS AFTERNOON IS THE COMPLEX OF THUNDERSTORMS
OVER NORTHEAST KANSAS/NORTHWEST MISSOURI. CURRENT THINKING IS THAT
THE STORMS WILL CONTINUE EAST-SOUTHEAST THROUGH CENTRAL
MISSOURI...AND POTENTIALLY AFFECT LAMBERT AFTER 01Z. STORMS MAY
TURN FURTHER TO THE SOUTH WHERE THE ATMOSPHERE IS MORE UNSTABLE
AND IN THAT CASE LAMBERT MAY ONLY GET THE FRINGES OF THE
STORMS...OR NONE AT ALL. EXPECTING STORMS TO CLEAR OUT DURING THE
MID-LATE EVENING AND MARGINAL FOG TO DEVELOP IN THE VICINITY LATE
TONIGHT. KEPT IT OUT OF THE TERMINAL FORECAST THOUGH TO
CONCENTRATE ON THUNDERSTORM PROBABILITIES. A COLD FRONT WILL DROP
INTO THE AREA ON MONDAY WHICH WILL BRING THE CHANCE FOR MORE STORMS.
THIS IS AN OVERALL LOW CONFIDENCE FORECAST...MUCH WILL DEPEND ON
THUNDERSTORM TRENDS THIS AFTERNOON AND EVENING.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-REYNOLDS MO-ST. CHARLES MO-
ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 7, 3:17 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT SUN AUG 7 2011
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
417 PM CDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TONIGHT. A
FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY
NIGHT. SOME STORMS MAY BE SEVERE...PARTICULARLY OVER CENTRAL AND
SOUTHEAST MISSOURI ON MONDAY AND MONDAY NIGHT.
ANOTHER CHANCE OF THUNDERSTORMS WILL EVOLVE ACROSS PORTIONS OF
THE AREA ON WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE.
GLASS
Thunderstorm Wind, Moniteau
- When
- August 7, 3:45 PM CST
- Where
- Moniteau County, Tipton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.650, -92.780
Thunderstorm winds blew down several large tree limbs around town. One large tree limb fell onto power lines attached to the house. This pulled the electric meter off of the house. No other structural damage was reported at this location.
Thunderstorm Wind, Moniteau
- When
- August 7, 4:00 PM CST to 4:05 PM CST
- Where
- Moniteau County, 0.73 mi W of California to 1.1 mi ESE of California
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.632, -92.583
Thunderstorm winds blew down numerous tree limbs and several power lines.
Thunderstorm Wind, Cole
- When
- August 7, 4:20 PM CST to 4:25 PM CST
- Where
- Cole County, 1.29 mi S of St Martin to Jefferson City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.581, -92.332
Thunderstorm winds blew down several trees, numerous large tree limbs as well as several power lines.
Thunderstorm Wind, Boone
- When
- August 7, 4:22 PM CST
- Where
- Boone County, (Cou)columbia Rgnl A
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.820, -92.220
Thunderstorm Wind, Callaway
- When
- August 7, 4:30 PM CST
- Where
- Callaway County, 0.75 mi ESE of New Bloomfield
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.718, -92.086
Thunderstorm winds blew down numerous large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 7, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, August 7, 2011$2.9 million · 2.75 in hail · 21 events
- Hail in South Dakota, August 7, 2011$1.0 million · 2.5 in hail · 2 events
- Wildfire in Texas, August 7 to 15, 2011$333,000 · 5 events
- Damaging Winds in Missouri, August 7, 2011$227,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 7, 2011$132,000 · 2.75 in hail · 21 events
- Hail and Damaging Winds in Kansas, August 7, 20116 injured · 1.5 in hail · 23 events
- Damaging Winds in Ohio, August 7, 2011$148,000 · 78 kt wind · 14 events
- Flash Flooding in West Virginia, August 7, 2011$200,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2011$127,000 · 66 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 7, 2011$125,000 · 52 kt wind · 5 events
- Lightning Strike in North Carolina, August 7, 2011$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340547, 340548, 341995, 340549, 341996.